Alert archive / Colorado / Hydrologic Advisories in 2011
Hydrologic Advisory 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this hydrologic advisory at Jul 4, 2011, 12:18 PM MDT for Grand County, Colorado. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2011, 12:18 PM MDT (18:18 UTC)
- Expired
- Jul 6, 2011, 5:00 PM MDT
- In force
- 53 hr
- Issued by
- NWS Denver/Boulder, CO
County Grand County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River near Kremmling (KRMC2).
- Action stage
- 13.5 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09058000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
675 WGUS85 KBOU 041818 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 1218 PM MDT MON JUL 4 2011 ...THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN COLORADO... COLORADO RIVER NEAR KREMMLING AFFECTING GRAND COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE RIVERS ARE URGED TO USE CAUTION. AVOID FLOODED AREAS AND STAY CLEAR OF RIVER BANKS THAT COULD BECOME UNSTABLE DUE TO THE HIGH FLOWS. && COC049-060018- /O.NEW.KBOU.HY.Y.0009.110704T1818Z-110706T2300Z/ /KRMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1218 PM MDT MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLOOD ADVISORY FOR THE COLORADO RIVER NEAR KREMMLING. * UNTIL WEDNESDAY AFTERNOON. * AT 11:15 AM MONDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL slowly fall TO NEAR 13.6 FEET by tuesday evening. * IMPACT...AT 13.5 FEET...THERE IS CONSIDERABLE WATER INUNDATION IN LOW LYING AREAS NEAR KREMMLING. $$
What forecasters said that day
The local office's own words before this hydrologic advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this hydrologic advisory went out at Jul 4, 3:27 AM MDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jul 4, 3:27 AM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 327 AM MDT MON JUL 4 2011 .SHORT TERM...ANOTHER DAY OF HOT TEMPERATURES EXPECTED WITH VERY WARM UPPER LEVEL RIDGE CENTERED RIGHT OVER COLORADO. HIGHS MIGHT EVEN BE A DEGREE OR TWO WARMER WITH SLIGHT WARMING ALOFT. THE STRONG SURFACE HEATING COMBINED WITH JUST ENOUGH MOISTURE WILL SUPPORT DEVELOPMENT OF HIGH BASED SHOWERS/STORMS ONCE AGAIN. WE SHOULD WARM DRY ADIABATICALLY TO NEAR 500 MB...PRODUCING A FAVORABLE ENVIRONMENT FOR STRONG GUSTY MICROBURST WINDS AND POTENTIAL FOR ISOLATED DAMAGING WIND GUSTS. MOST MICROBURST ACTIVITY IS EXPECTED TO COME TO AN END BY/SHORTLY AFTER DUSK. LITTLE RAIN EXPECTED WITH DEEP AND VERY DRY SUBCLOUD LAYER. CONVECTION IN THE HIGH COUNTRY WILL HAVE A SLIGHT CHANCE OF SURVIVING OVERNIGHT AS BAND OF MID/UPPER LEVEL MOISTURE BEGINS TO SPREAD INTO THE NORTHERN MOUNTAINS. OTHERWISE LOOK FOR GRADUAL CLEARING. .LONG TERM...A DISTURBANCE ALOFT WILL PASS TO THE NORTH CAUSING THE UPPER HIGH TO SLIGHTLY SINK SOUTH TUESDAY...ALLOWING MOISTURE TO RIDE OVER THE RIDGE AND INTO THE CENTRAL HIGH PLAINS. AN ASSOCIATED COLD FRONT WILL PUSH SOUTH ACROSS NORTHEASTERN COLORADO PRODUCING AN UPSLOPE REGIME. PWATS RISE OVER AN INCH OVER THE PLAINS AS MOISTURE IS POOLED UP AGAINST THE HIGHER TERRAIN. WITH THE DISTURBANCE PASSING BY...QG VERTICAL VELOCITY WILL BECOME UPWARD. CAPES OF 1500 TO 2500 J/KG TUESDAY WILL COMBINE WITH ALL THE ABOVE TO BRING WIDESPREAD CONVECTION TUESDAY AFTERNOON INTO THE EVENING. WITH LIGHT WINDS ALOFT...THESE SHOWERS AND STORMS WILL BE SLOW MOVERS AND WILL BE ABLE TO PRODUCE HEAVY RAIN. A MOIST AIRMASS WITH VEERING WIND WILL BRING A CHANCE OF SEVERE STRENGTH STORMS WITH HAIL BEING THE BIGGEST CONCERN RIGHT NOW. TEMPERATURES ARE EXPECTED TO BE ABOUT 5 TO 10 DEGREES COOLER COMPARED TO MONDAY. THE ACTIVITY IS EXPECTED TO LAST AT LEAST THROUGH MIDNIGHT IF NOT LATER ESPECIALLY OVER THE FAR EASTERN PLAINS. AS UPSLOPE FLOW CONTINUES THROUGH THE NIGHT...COULD SEE SOME PATCHY FOG FORMING OVER THE PLAINS AS WELL. WEDNESDAY COULD BE ANOTHER ROUND OF TUESDAYS WEATHER WITH MOST COMPONENTS IN PLACE. DEPENDING ON HOW MUCH FOG/LOW CLOUD COVER OCCURS TUESDAY NIGHT INTO WEDNESDAY MORNING MAY DELAY TIMING AS IT BURNS OFF AND DESTABILIZES. CAPES...UPWARD QG VERTICAL VELOCITY AND UPSLOPE FLOW ALL LOOKS TO REMAIN SIMILAR. TEMPERATURES SHOULD BE SIMILAR OR COOLER AS SUN WILL HAVE A HARD TIME BREAKING THROUGH THE CLOUD COVER BOTH IN THE MORNING AND THROUGHOUT THE DAY. ANOTHER DISTURBANCE IN THE FLOW ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST THURSDAY TO OVER THE NORTHERN ROCKIES BY FRIDAY. THIS FEATURE WILL NUDGE THE UPPER HIGH RIDGE AXIS FROM THE FOUR CORNERS REGION THURSDAY TO OVER KANSAS BY SATURDAY MORNING. UPSLOPE SURFACE FLOW ALONG WITH PWATS WILL DIMINISH AS THE HIGH TRAVERSES. HOWEVER MOISTURE STUCK UNDER THE HIGH AS WELL AS BEING BROUGHT OUT OF THE SOUTHWEST ON THE BACKSIDE WILL ALLOW DIURNAL CONVECTION EACH DAY THOUGH THE END OF THE WEEK. WILL KEEP CLIMO POPS THROUGH THE END OF THE WEEK AS THE MONSOONAL PATTERN NORMAL FOR THIS TIME OF YEAR SETS UP. TEMPERATURES WILL BE RIGHT AROUND NORMAL FOR EARLY JULY. && .AVIATION...HIGH BASED CONVECTION IS EXPECTED AGAIN TODAY. STRONG DAYTIME HEATING WILL MIX ATMOSPHERE TO APPROXIMATELY 500-530 MB...AND VERY DRY SUBCLOUD LAYER WILL RESULT IN A FAVORABLE ENVIRONMENT FOR MICROBURST WINDS TO NEAR 45 KNOTS IN/NEAR ANY SHOWERS. TEMPORARY AIRPORT SHUTOFFS WOULD BE POSSIBLE IF ONE OF THE ISOLATED SHOWERS/STORMS APPROACHES OR DEVELOPS NEAR THE FRONT RANGE AIRPORTS INCLUDING KDEN. MOST LIKELY TIME FOR CONVECTION AND STRONG GUSTY WINDS WOULD BE 21Z-02Z SO TEMPO VARIABLE GUSTY WINDS IS PRUDENT ONCE AGAIN FOR THAT PERIOD. OTHERWISE VISUAL LANDING CONDITIONS WILL PREVAIL. && .HYDROLOGY...NO THREAT OF FLASH FLOODING TODAY OR MONDAY FOR THE BURN AREAS WITH ONLY A FEW HIGH BASED STORMS AND VERY LITTLE RAIN. THERE WILL BECOME A THREAT OF FLASH FLOODING TUESDAY AND WEDNESDAY FOR THE BURN AREAS. SLOW MOVING STORMS COULD POSE A THREAT OF HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. CURRENT RIVER AND STREAM FLOWS HAVE TRENDED JUST SLIGHTLY LOWER IN THE LAST 24 HOURS. STILL ONE MORE HOT DAY TODAY RESULTING IN EXCESSIVE RUNOFF...SO NO CHANGES TO ONGOING ADVISORIES. FLOOD ADVISORIES... BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL NOON TUESDAY. CACHE LA POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY UNTIL NOON MONDAY. COLORADO RIVER NEAR KREMMLING UNTIL NOON MONDAY. FRASER RIVER AND SAINT LOUIS CREEK IN GRAND COUNTY UNTIL TUESDAY EVENING. MICHIGAN RIVER IN JACKSON COUNTY UNTIL EARLY TUESDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/KRIEDERMAN
Hazardous weather outlook, Jul 4, 11:16 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT MON JUL 04 2011 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT MON JUL 04 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE BY EARLY THIS AFTERNOON...WITH A FEW OF THESE HIGH BASED STORMS DRIFTING EAST OVER THE NEARBY PLAINS BY AROUND 2 PM. STRONG AND GUSTY OUTFLOW WINDS TO NEAR 50 MPH CAN BE EXPECTED WITH THESE MOSTLY DRY STORMS. RAINFALL WILL BE VERY LIGHT AND SPOTTY. THESE WEAK THUNDERSTORMS AND THE GUSTY WINDS THEY WILL PRODUCE...ARE EXPECTED TO DIMINISH IN COVERAGE BY AROUND DARK. HOWEVER...A FEW GUSTY STORMS COULD LINGER UNTIL MIDNIGHT IN THE HIGH COUNTRY. A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER COLORADO IS LARGELY RESPONSIBLE FOR UNSEASONABLY WARM TEMPERATURES AND GENERALLY DRY CONDITIONS EXPECTED ACROSS THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLENTY OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE IS EXPECTED TO MOVE INTO AND OVER COLORADO FOR THE NEXT SEVERAL DAYS. THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND IMMEDIATE PLAINS THROUGH MUCH OF THE PERIOD. THE REST OF THE PLAINS CAN EXPECT A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS. A FEW SHOWERS AND THUNDERSTORMS COULD EVEN LINGER INTO THE OVERNIGHT AND MORNING HOURS. TEMPERATURES LOOK TO BE BELOW SEASONAL NORMALS WEDNESDAY AND THURSDAY AND AROUND NORMAL TUESDAY AND THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
Nearby
Hydrologic Advisories in Colorado, 2011Every hydrologic advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.